Immune-related adverse events induced by immune checkpoint inhibitor (ICI) therapy may affect diverse organ systems, including skeletal and cardiac muscle. ICI-associated myositis may result in substantial morbidity and occasional mortality. We present a case of a patient with advanced non-small cell lung cancer who developed grade 4 myositis with concurrent myocarditis early after initiation of anti-programmed death ligand 1 therapy (durvalumab). Autoantibody analysis revealed marked increases in anti-3-hydroxy-3-methylglutaryl-coenzyme A reductase antibody levels that preceded clinical toxicity, and further increased during toxicity. Notably, the patient had a history of intolerable statin myopathy, which had resolved clinically after statin discontinuation and prior to ICI initiation. This case demonstrates a potential association between statin exposure, autoantibodies, and ICI-associated myositis.
ASJC Scopus subject areas